Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 33, NWS Detroit, MI

June 18, 2014Lenawee County, Monroe County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jun 18, 2014, 3:30 PM EDT for Lenawee County, Monroe County, Michigan. It was in force for 75 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2014, 3:30 PM EDT (19:30 UTC)
Expired
Jun 18, 2014, 4:45 PM EDT
In force
75 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Lenawee County, MI, Monroe County, MI

The radar

The Detroit radar (KDTX), 89 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 4:05 PM EDTTSTM WND DMG2 W Monroe, MILARGE TREE BRANCHES DOWN BLOCKING ROAD ON M50. TIME ESTIMATED PER RADAR.
Jun 18, 4:05 PM EDTTSTM WND DMGDundee, MITREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 1:55 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2014-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2014-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -189 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-321 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-189 m²/s²
0-3 km storm-relative helicity
-135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

126 
WUUS53 KDTX 181930
SVRDTX
MIC091-115-182045-
/O.NEW.KDTX.SV.W.0033.140618T1930Z-140618T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
330 PM EDT WED JUN 18 2014

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LENAWEE COUNTY IN SOUTHEAST MICHIGAN...
  MONROE COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 445 PM EDT

* AT 326 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
  ADRIAN...AND MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLISSFIELD AROUND 335 PM EDT.
  RIGA AROUND 340 PM EDT.
  BRITTON AROUND 345 PM EDT.
  DEERFIELD AROUND 350 PM EDT.
  PETERSBURG AROUND 400 PM EDT.
  DUNDEE AROUND 410 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  TEMPERANCE...         TECUMSEH...           PETERSBURG...
  OTTAWA LAKE...        MONROE...             MAYBEE...
  LUNA PIER...          LAMBERTVILLE...       IDA...
  DUNDEE...             DEERFIELD...          CLINTON...
  CARLETON...           BRITTON...            BLISSFIELD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4172 8401 4207 8403 4209 8330 4204 8321
      4203 8316 4199 8318 4196 8325 4192 8326
      4192 8329 4193 8331 4188 8333 4185 8339
      4180 8340 4179 8344 4173 8343
TIME...MOT...LOC 1930Z 261DEG 19KT 4188 8392

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

MM
4 follow-up statements
050 
WWUS53 KDTX 181945
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
345 PM EDT WED JUN 18 2014

MIC091-115-182045-
/O.CON.KDTX.SV.W.0033.000000T0000Z-140618T2045Z/
LENAWEE MI-MONROE MI-
345 PM EDT WED JUN 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONROE AND
EASTERN LENAWEE COUNTIES UNTIL 445 PM EDT...

AT 343 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DEERFIELD...
AND MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DEERFIELD AROUND 350 PM EDT.
  PETERSBURG AROUND 400 PM EDT.
  DUNDEE AROUND 410 PM EDT.
  IDA AROUND 420 PM EDT.
  MAYBEE AROUND 430 PM EDT.
  LA SALLE AND SCOFIELD AROUND 435 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  TEMPERANCE...         TECUMSEH...           PETERSBURG...
  OTTAWA LAKE...        MONROE...             MAYBEE...
  LUNA PIER...          LAMBERTVILLE...       IDA...
  DUNDEE...             DEERFIELD...          CLINTON...
  CARLETON...           BRITTON...            BLISSFIELD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4172 8401 4207 8403 4209 8330 4204 8321
      4203 8316 4199 8318 4196 8325 4192 8326
      4192 8329 4193 8331 4188 8333 4185 8339
      4180 8340 4179 8344 4173 8343
TIME...MOT...LOC 1945Z 261DEG 19KT 4189 8381

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

MM
430 
WWUS53 KDTX 181956
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
356 PM EDT WED JUN 18 2014

MIC091-182006-
/O.CAN.KDTX.SV.W.0033.000000T0000Z-140618T2045Z/
LENAWEE MI-
356 PM EDT WED JUN 18 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LENAWEE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS /MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4208 8377 4209 8330 4203 8320 4203 8316
      4199 8318 4198 8322 4196 8325 4192 8326
      4193 8331 4188 8333 4185 8339 4180 8340
      4179 8344 4173 8343 4172 8376
TIME...MOT...LOC 1956Z 266DEG 18KT 4189 8372

$$

MIC115-182045-
/O.CON.KDTX.SV.W.0033.000000T0000Z-140618T2045Z/
MONROE MI-
356 PM EDT WED JUN 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONROE COUNTY
UNTIL 445 PM EDT...

AT 352 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DEERFIELD...
AND MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DUNDEE AROUND 405 PM EDT.
  IDA AND SAMARIA AROUND 415 PM EDT.
  LA SALLE AND LUNA PIER AROUND 435 PM EDT.
  BOLLES HARBOR AND TOLEDO BEACH AROUND 440 PM EDT.
  MONROE AROUND 445 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  TEMPERANCE...         PETERSBURG...         OTTAWA LAKE...
  MONROE...             MAYBEE...             LUNA PIER...
  LAMBERTVILLE...       IDA...                DUNDEE...
  CARLETON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4208 8377 4209 8330 4203 8320 4203 8316
      4199 8318 4198 8322 4196 8325 4192 8326
      4193 8331 4188 8333 4185 8339 4180 8340
      4179 8344 4173 8343 4172 8376
TIME...MOT...LOC 1956Z 266DEG 18KT 4189 8372

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

MM
292 
WWUS53 KDTX 182011
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
411 PM EDT WED JUN 18 2014

MIC115-182045-
/O.CON.KDTX.SV.W.0033.000000T0000Z-140618T2045Z/
MONROE MI-
411 PM EDT WED JUN 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONROE COUNTY
UNTIL 445 PM EDT...

AT 409 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR IDA...AND
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAYBEE AND LA SALLE AROUND 420 PM EDT.
  SCOFIELD AROUND 425 PM EDT.
  MONROE AND BOLLES HARBOR AROUND 430 PM EDT.
  CARLETON AROUND 435 PM EDT.
  NEWPORT AND STONY POINT AROUND 440 PM EDT.
  ESTRAL BEACH AND SOUTH ROCKWOOD AROUND 445 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  MONROE...             MAYBEE...             LUNA PIER...
  IDA...                DUNDEE...             CARLETON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4181 8362 4190 8366 4204 8366 4209 8330
      4203 8320 4203 8316 4199 8318 4198 8322
      4196 8325 4192 8326 4193 8331 4188 8333
      4185 8339 4180 8340 4179 8344 4173 8343
      4173 8349
TIME...MOT...LOC 2011Z 253DEG 26KT 4192 8358

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

MM
976 
WWUS53 KDTX 182026
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
426 PM EDT WED JUN 18 2014

MIC115-182036-
/O.CAN.KDTX.SV.W.0033.000000T0000Z-140618T2045Z/
MONROE MI-
426 PM EDT WED JUN 18 2014

...THE SEVERE THUNDERSTORM WARNING FOR MONROE COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4181 8362 4190 8366 4204 8366 4209 8330
      4203 8320 4203 8316 4199 8318 4198 8322
      4196 8325 4192 8326 4193 8331 4188 8333
      4185 8339 4180 8340 4179 8344 4173 8343
      4173 8349
TIME...MOT...LOC 2026Z 253DEG 26KT 4191 8343

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:38 PM EDT, 52 minutes earlier.

Area forecast discussion, Jun 18, 2:38 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
238 PM EDT WED JUN 18 2014

.SHORT TERM...THIS AFTERNOON AND TONIGHT

QLCS WITH EMBEDDED BOWING STRUCTURES FED BY DEEP LAYER MEAN WESTERLY
FLOW OF 40 TO 50 KTS AND INTENSE LEADING UPDRAFTS LOCATED ALONG THE
BUOYANCY GRADIENT NEAR THE MICHIGAN/INDIANA BORDER WILL PROGRESS
THROUGH THE AREA DURING THE MID-AFTERNOON HOURS. THE PRIMARY THREAT
REMAINS WIND, BUT LARGE HAIL TO AN INCH IN DIAMETER, PARTICULARLY IN
ADVANCE OF THE LINE/ACROSS THE SOUTHERN PORTION OF THE WATCH AREA
WILL BE POSSIBLE. HEAVY RAIN AND LOCALIZED FLOODING WILL BE A
CONCERN PARTICULARLY GIVEN 1-2" THAT FELL ALONG/SOUTH OF THE
I-96/696 CORRIDOR EARLIER TODAY.

IN THE WAKE OF THIS AFTERNOON'S THUNDERSTORMS, THE CONVECTIVELY
ENHANCED SHORTWAVE EVIDENT OVER WISCONSIN WILL GRADUALLY PROPAGATE
SOUTHEASTWARD INTO THE LOWER PENINSULA. THIS WILL SUPPORT CONTINUING
A CHANCE OF SHOWERS THROUGH ABOUT MIDNIGHT. A FEW EMBEDDED
THUNDERSTORMS WILL BE POSSIBLE DEPENDING ON WHAT REMAINS OF THE
INSTABILITY RESERVOIR OVER SOUTHEAST MICHIGAN IN THE WAKE OF THE
QLCS, BUT WIDESPREAD THUNDERSTORMS ARE NOT EXPECTED.

BUILDING UPPER RIDGE WILL TAKE HOLD BY LATE TONIGHT ALLOWING A
SURFACE RIDGE ASSOCIATED WITH HIGH PRESSURE CENTERED NEAR JAMES BAY
TO EXTEND INTO SEMI BY MORNING. LIGHT NORTHEAST FLOW OFF OF LAKE
HURON COMBINED WITH AN ABUNDANCE OF BOUNDARY LAYER MOISTURE MAY LEAD
TO SOME LIGHT FOG/LOW CLOUDS TOWARD MORNING HELPING LOWS REMAIN ON
THE WARM SIDE...WELL INTO THE 60S.

&&

.LONG TERM...

UPPER LEVEL NORTHWEST CONFLUENT FLOW IN BEHIND OUR DEPARTING
MCV...WITH INCREASING LOW LEVEL ANTICYCLONIC/EASTERLY FLOW TOMORROW
EMITTING FROM STRONG SURFACE HIGH OVER ONTARIO/JAMES BAY SHOULD
RESULT IN DRY WEATHER TOMORROW...AS WELL AS NOTICEABLY LESS HUMID
CONDITIONS. UPPER LEVEL RIDGE AXIS WILL THEN BE IN PLACE TOMORROW
NIGHT...BUT WILL BE FLATTENING AS UPPER LEVEL ENERGY EJECTS OUT OF
THE CENTRAL/NORTHERN PLAINS. WHETHER THE MOISTURE
ADVECTION/WEAKENING 850-700 MB THETA-E RIDGE/MODEST HEIGHT FALLS ON
FRIDAY WILL BE ENOUGH TO SUPPORT SHOWERS/THUNDERSTORM ACTIVITY
REMAINS SOMEWHAT QUESTIONABLE...AS THERE IS A TIGHT
MOISTURE/STABILITY/SHOWALTER GRADIENT IN PLACE. ALTHOUGH...MARINE
INFLUENCE WILL LIKELY ONLY ENHANCE THE GRADIENT/LOW LEVEL
CONVERGENCE ACROSS WESTERN AREAS...ADDING SOME CONFIDENCE THERE WILL
BE SHOWERS/POSSIBLE THUNDERSTORMS DEVELOPING ALONG/WEST OF U.S.
23...WHERE LOW LIKELY POPS WILL BE CARRIED. LINGERING BUT WEAKENING
MOISTURE AXIS INTO FRIDAY EVENING/NIGHT...WITH WANING INSTABILITY
SUPPORTS JUST CHANCE POPS. RENEWED MODEST SUBSIDENCE ON SATURDAY AS
UPPER LEVEL RIDGE BUILDS INTO THE CENTRAL GREAT LAKES OVER THE
WEEKEND...WHICH IS EXPECTED TO LEAD TO DRY (SLIGHT CHANCE) AND
PLEASANT DAY.

LATEST EURO INDICATED PSEUDO ZONAL FLOW ACROSS THE NORTHERN CONUS
INTO FIRST PART OF THE WORK WEEK...MAKING FOR DIFFICULT TIMING
ISSUES WITH SUBTLE SHORTWAVES...AND SUNDAY THROUGH TUESDAY WILL BE
CARRYING GENERIC CHANCE POPS WITH PRETTY GOOD MOISTURE RETURN (12 C
DEW PT AT 850 MB) COMING UP FROM THE PLAINS/MISSISSIPPI RIVER
VALLEY. NO GREAT OPPORTUNITY TO DEVIATE MUCH FROM NEAR NORMAL
TEMPERATURES...EXCEPT BELOW NORMAL BY WEDNESDAY AS STRONG NORTHERN
STREAM TROUGH MOVING THROUGH TUESDAY/WEDNESDAY DELIVERS COOLER
CANADIAN (POSSIBLE ARCTIC ORIGIN) AIRMASS.

&&

.MARINE...

SHOWERS AND THUNDERSTORMS WILL COME TO AN END THIS EVENING...AS
FRONTAL BOUNDARY SINKS SOUTH INTO THE OHIO VALLEY. HIGH PRESSURE
WILL BUILD INTO THE CENTRAL GREAT LAKES TONIGHT INTO
TOMORROW...INCREASING THE EASTERLY FLOW...BUT REMAINING UNDER 20
KNOTS FOR THE MOST PART. A LITTLE CONCERNED THE CHANNELING NORTHEAST
WINDS OVER SAGINAW BAY COULD BRIEFLY HIT 25 KNOTS...WITH WAVES
BUILDING UP AROUND 4 FEET...BUT HELD OFF ON SMALL CRAFT ADVISORY FOR
NOW DUE TO JUST ENOUGH LOW LEVEL STABILITY. HIGH PRESSURE WILL TRY
TO HOLD FOR FRIDAY...LEADING TO LIGHT EASTERLY WINDS
CONTINUING...BUT RAIN AND POSSIBLE THUNDERSTORMS ARE EXPECTED TO
OVERSPREAD PARTS OF THE AREA AS SURGE OF MOISTURE TAKES PLACE. DRY
WEATHER SHOULD RETURN SATURDAY AS HIGH PRESSURE REASSERTS
ITSELF...WITH LIGHT WINDS AND LOW WAVES MAKING FOR IDEAL BOATING
CONDITIONS.

&&

.AVIATION...ISSUED 1221 PM EDT WED JUN 18 2014

//DISCUSSION...

VARIABLE, BUT PREDOMINANTLY VFR, CONDITIONS AND LIGHT SOUTH WINDS
WILL BE THE RULE IN THE VERY NEAR TERM AS A CONVECTIVE COMPLEX
GATHERS OVER THE WEST SIDE OF THE STATE. THUNDERSTORMS PRESENTLY
OVER EASTERN LAKE MICHIGAN ARE EXPECTED TO HOLD TOGETHER AND REACH
SOUTHEAST MICHIGAN AROUND 19Z, SUPPORTING A PREVAILING MENTION OF
TSRA AT ALL TAF SITES DURING THE MID/LATE AFTERNOON. WILL ATTEMPT TO
DEFINE THE FORECAST PEAK INTENSITY PERIOD WITH A BRIEF TEMPO GROUP
FEATURING FURTHER REDUCED VSBY/GUSTS. THE STORMS MAY CARRY A SEVERE
POTENTIAL BY THIS TIME...MAINLY FOR THE DETROIT AREA TAF SITES. HIGH
PRESSURE WILL BRING TRANQUIL CONDITIONS BY TONIGHT, BUT MOIST
NORTHEAST FLOW OFF OF LAKE HURON COMBINED WITH REMNANT MOISTURE FROM
TODAY'S RAINFALL WILL PRESENT POTENTIAL FOR LIGHT FOG/MVFR CLOUD
COVER TOWARD MORNING.

FOR DTW...THUNDERSTORMS WILL APPROACH FROM THE WEST DURING THE
18Z-19Z PERIOD AND ARE FORECAST TO DIRECTLY IMPACT THE AIRFIELD
DURING THE 19Z-20Z

//DTW THRESHOLD THREATS...

* HIGH CONFIDENCE THAT THUNDERSTORMS WILL IMPACT KDTW AIRSPACE AFTER
19Z.

* MEDIUM CONFIDENCE IN CEILINGS AOB 5KFT OUTSIDE OF T-STORMS

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...JVC
LONG TERM....SF
MARINE.......SF
AVIATION.....JVC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 18, 10:45 AM EDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1045 AM EDT WED JUN 18 2014

MIZ047>049-053>055-060>063-068>070-075-076-082-083-191445-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1045 AM EDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING AS A CONVECTIVE COMPLEX APPROACHES FROM THE WEST. THERE IS A
CHANCE OF SEVERE WEATHER FROM I-69 SOUTHWARD WITH THESE
STORMS...WITH THE GREATEST RISK TOWARD THE OHIO BORDER. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH
AND HAIL GREATER THAN ONE INCH IN DIAMETER. THERE IS ALSO A RISK
OF ISOLATED TORNADOES. STORM MOTION WILL BE TO THE EAST AT 40 MPH.
ANY STORM THAT DEVELOPS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT
CLOUD TO GROUND LIGHTNING AND INTENSE RAINFALL...WITH LOCALIZED
FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS SOUTH OF INTERSTATE 69
THURSDAY. A CHANCE OF THUNDERSTORMS WILL REMAIN IN THE FORECAST
FRIDAY THROUGH SUNDAY FOR ALL OF SOUTHEAST MICHIGAN.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED TODAY.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-191445-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1045 AM EDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING AS A CONVECTIVE COMPLEX APPROACHES FROM THE WEST. THERE IS A
CHANCE OF SEVERE WEATHER FOR LAKE ERIE AND LAKE ST CLAIR. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 KNOTS
AND HAIL GREATER THAN ONE INCH IN DIAMETER. THERE IS ALSO A RISK
OF ISOLATED WATERSPOUTS. STORM MOTION WILL BE TO THE EAST AT 35
KNOTS. ANY STORM THAT DEVELOPS WILL ALSO BE CAPABLE OF PRODUCING
FREQUENT CLOUD TO GROUND LIGHTNING AND INTENSE RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS FOR LAKE ERIE THURSDAY. A
CHANCE OF THUNDERSTORMS WILL REMAIN IN THE FORECAST FRIDAY THROUGH
SUNDAY FOR ALL MARINE AREAS.

DT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Jun 18, 10:21 AM EDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1021 AM EDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       LIVONIA                 42.40N 83.37W
06/18/2014  M1.50 INCH       WAYNE              MI   TRAINED SPOTTER

            4 HOUR TOTAL...MOST FELL FROM 6AM TO 7AM.

&&

MOSTEIKO
Local storm report, Jun 18, 11:55 AM EDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1155 AM EDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HEAVY RAIN       DEXTER                  42.33N 83.88W
06/18/2014  M1.40 INCH       WASHTENAW          MI   COCORAHS

            4 HOUR TOTAL

0655 AM     HEAVY RAIN       1 W CANTON              42.31N 83.50W
06/18/2014  M1.28 INCH       WAYNE              MI   COCORAHS

            4 HOUR TOTAL

0700 AM     HEAVY RAIN       3 NNE ANN ARBOR         42.32N 83.71W
06/18/2014  M1.71 INCH       WASHTENAW          MI   COCORAHS

            4 HOUR TOTAL

0730 AM     HEAVY RAIN       FARMINGTON              42.46N 83.38W
06/18/2014  M1.33 INCH       OAKLAND            MI   CO-OP OBSERVER

            4 HOUR TOTAL

0737 AM     HEAVY RAIN       HOWELL                  42.61N 83.94W
06/18/2014  M1.36 INCH       LIVINGSTON         MI   CO-OP OBSERVER

            4 HOUR TOTAL

0800 AM     HEAVY RAIN       WYANDOTTE               42.21N 83.16W
06/18/2014  M1.56 INCH       WAYNE              MI   CO-OP OBSERVER

            4 HOUR TOTAL

0800 AM     HEAVY RAIN       3 NW PINCKNEY           42.49N 83.99W
06/18/2014  M1.20 INCH       LIVINGSTON         MI   COCORAHS

            4 HOUR TOTAL

0800 AM     HEAVY RAIN       ROMULUS                 42.22N 83.37W
06/18/2014  M1.10 INCH       WAYNE              MI   ASOS

            4 HOUR TOTAL AT DETROIT METRO AIRPORT /KDTW/

&&

THOMPSON
Special weather statement, Jun 18, 2:24 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
224 PM EDT WED JUN 18 2014

MIZ082-181930-
LENAWEE-
224 PM EDT WED JUN 18 2014

...SPECIAL WEATHER STATEMENT...

AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HUDSON...MOVING NORTHEAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...ARE
POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  CLAYTON BY 240 PM EDT...
  ADRIAN BY 310 PM EDT...
  TECUMSEH BY 330 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

DT
Local storm report, Jun 18, 3:21 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
321 PM EDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     TSTM WND GST     ADRIAN                  41.90N 84.04W
06/18/2014  M81 MPH          LENAWEE            MI   ASOS

&&

SS

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 5:43 AM EDTAreal Flood AdvisoryDTXWashtenaw, Wayne3 hr
Jun 18, 6:00 AM EDTSevere Thunderstorm WarningDTXLivingston, Shiawassee60 min
Jun 18, 7:21 AM EDTSpecial Marine WarningDTX54 min
Jun 18, 2:32 PM EDTSevere Thunderstorm WarningDTXShiawassee58 min
Jun 18, 2:36 PM EDTSevere Thunderstorm WarningDTXLenawee54 min
Jun 18, 2:59 PM EDTSevere Thunderstorm WarningDTXLivingston61 min
Jun 18, 3:14 PM EDTSevere Thunderstorm WarningDTXGenesee61 min
Jun 18, 3:21 PM EDTAreal Flood AdvisoryDTXLivingston, Oakland, Washtenaw, Wayne3 hr
Jun 18, 3:43 PM EDTSpecial Marine WarningDTX2 hr
Jun 18, 3:46 PM EDTSevere Thunderstorm WarningDTXWashtenaw59 min
Jun 18, 4:17 PM EDTAreal Flood AdvisoryDTXGenesee3 hr
Jun 18, 4:28 PM EDTSpecial Marine WarningDTX77 min
Jun 18, 4:37 PM EDTSevere Thunderstorm WarningDTXMacomb, Saint Clair53 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.